MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex: unk.Weight: unk.Ethnicity: unk.Race: unk.Device evaluation: the lens was returned in liquid, in lens vial.Visual inspection found the lens optic and haptic torn.Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.6mm tmicl12.6 implantable collamer lens, - 12.00/+1.5/087 (sphere/cylinder/axis), due to the lens unfolded incorrectly in the eye.The lens was replaced with another lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5 - per updated information, it was reported that the lens tore during loading.There was no patient contact.The cause was reported as user error.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9319128
Report Number2023826-2019-02165
Device Sequence Number19365933
Product Code QCB
UDI-Device Identifier00841542107136
UDI-Public00841542107136
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer01/16/2020
01/27/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/16/2020
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT# UNK; INJECTOR SYSTEM MODEL: FTP, LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Patient Age35 YR